Using a LOT of Pro cream worries about Pro-Estrogen ratio now

by Erin
(Washington)

I'm 53, had partial hysterectomy 10 years ago, began to have hot flushes in night roughly 2 years later. Kept them in check with Black Cohosh, but that stopped working all together after 18 months of use. Then all heck broke loose! Massive hot flashes began day and night, was so awful. I saw ND who me I love, she gave me a Pro/Estro cream...now I know it caused massive Oestro dominance and I blew up like a puffer fish. I stopped using the cream and worked so hard to lose for almost an entire year to lose that darn weight before trying Wray's cream, which helped but didn't stop the now-back- with-a-vengeance flashes! I was using so much of Wray's cream I decided to have my ND order me a progesterone only cream, and over the last 18-20 months I've been using more and more until I've finally got flushes under control, excluding one nightly at 2 AM. So weird, right?!

My husband went to a hormone specialist since he's 58 and feeling like he needed to get figured out, he like his new ND so I decided to have a check in my levels with him as well. My blood work, and I fasted prior to labs being drawn, show me with 16.9 Pro and 16.2 Estro, he said Testosterone is in OK range but it wasn't broken down like he prefers so that will be checked again. His eyes popped out of his head at my 1:1 ratio and that both P and E numbers are so high. I think he wants the P to be 5-9 times higher than the E... but he wants me to drastically reduce my Progesteone and he's ADDING in some Estrogen, and that just doesn't make sense to me... I'm obviously making E just fine, at least by the numbers, why add it in? I'm scared to death that I'm going to go into Oestro dominance again, and that was a nightmare!

I know the ratio or the balance is really messed up. Any suggestions regarding how to reduce both my Pro and Estro levels without throwing me into Oestro hell? I started to reduce my Progesteone cream by 2 clicks AM and PM but on day 3 my night was rotton and I was hot non- stop, not on fire just too warm, which is new. Obviously need to titrate down even more slowly.

Any suggestions or insight into my wacky ratio is MUCH appreciated!

All the best, I love this forum :)
Erin

Comments for Using a LOT of Pro cream worries about Pro-Estrogen ratio now

Click here to add your own comments

Feb 19, 2017
using lot of pro cream worries
by: Anonymous

Sorry you are going through this, but isn't the problem the estrogen you are taking along with the progesterone cream, if I understand it correctly? It states over and over on this site that adding estrogens is not advisable. Only progesterone is needed. I too tried things like Black Cohosh, etc. and eventually they never worked at all. Aren't they estrogenic? Progesterone at the right amount will definitely stop hot flashes! I take around 300mg a day and no hot flashes as well as good weight, etc. The benefits are enormous!

Your Vitamin D levels must be in optimal range as well for progesterone to work properly - ideally between 70 - 100ng/ml.

Feb 20, 2017
Appreciate the support!
by: Erin

Thank you for commenting! Gals who aren't experiencing this crazy Peri-Meno or real Meno crud are so lucky, right?

My Vit D level is good, I take 5000 every other day, plus a multi with just a bit in it. I also take 1000 in of Vit E which is also helpful for reducing Meno symptoms.
But I use 350 mg AM and 400 mg PM of Progesterone....that is a ton! If I understand the labs I just got back my Pro is just barely keeping my Oestro in check at 16.9 P : 16.2 OE, normal women's numbers are in low single digits I guess.

I just feel a bit guilty not doing what the new guy says, but I am really nervous to do so. I'm just going to super slowly titrate down in the Pro and see if I get hit with horrible symptoms again. Fingers crossed I won't!

Feb 20, 2017
Oops, I wasn't clear...
by: Erin

In 2014 I initially used a progesterone/ estrogen combo cream my D prescribed for me, and I gained quite a bit of weight in less than 2 weeks, but the flashing also did stop. I quit that cream and worked for 8-9 months to lose that weight I'd gained. Then I tried Wray's cream, which is spectacular. I have had to use so much progesterone to get my flashes to stop I've been a bit concerned, even though most on the forum say there really isn't a 'too much' amount. So currently I use no estrogen, but my new ND wants to balance my P and E and he's promoting a combo cream again....and I'm freaked out about it! So I don't think I'm going to do it, just titrate down on the Pro cream and see what happens. So complicated!
Erin

Feb 21, 2017
Opps, I wasn't clear
by: Anonymous

Lisen to your body and trust your own instincts. Why is your doctor prescribing more estrogen? You have not been happy with that from what I understand. It was the progesterone that reduced the flashes. I would use only the progesterone. There are enough estrogens in the environment as it is, we don't need to add more! Wray stated that over and over again on this site. I too was confused a few years ago before I found this site and started to add estriol and estridiol, the list goes on. It caused more problems than helped. Once I started only progesterone, hot flashes stopped, the weight normalizes and you just feel a whole lot better! I think too often women rely upon a doctor instead of trusting themselves, which more often than not can cause unnecessary confusion and stress. It's your body not the doctor's! When one can communicate with a doctor - a doctor who listens to you listening to your body! - that's another thing. Holistic minded doctors actually like the idea that a person is in touch with their body. They encourage that. They also can learn from that because doctors don't have all the answers.

Feb 22, 2017
Re/ Oops, using too much Pro?
by: Anonymous

I think you nailed it; I don't feel like the new ND was really listening to me, or at least he wasn't 'hearing' me and my concerns. He railed off with a ton of potential issues I was probably experiencing from such high levels of Pro in my body...and I wasn't experiencing any of them, aside from being tired at night. But I'm a teacher, of course I'm tired at night, right?!

I'm going to listen to my body as you suggest, try to reduce the amount of natural estrogens I'm bombarding myself with and sloooowly titrate down a bit with the Pro.

Thanks for having my back :)

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...